MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 9.5F X 90CM SGL LMN CVC CATH; LT SILICONE CVC

MEDICAL COMPONENTS, INC. 9.5F X 90CM SGL LMN CVC CATH; LT SILICONE CVC
Model Number MR28010911
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cvc was returned for evaluation.Visual inspection revealed a cut in the lumen approximately 1.4cm from the hub.The cut is a "v" shape indicating the lumen was exposed to a sharp object, such as the beveled end of a needle.It was determined that the lumen did not crack, but was pierced with a needle, causing the leak.Root cause of the issue is user error.
 
Event or Problem Description
Patient underwent epoprostenol infusion through the single lumen cvc catheter.Patient later summoned the nurse who found the patient had blood soaking through her gown.The nurse further investigated to find a crack in the cvc catheter near the site of insertion and suturing.Epoprostenol was transferred to an open peripheral line.Patient was taken for emergent replacement of the cvc catheter.

Brand Name
9.5F X 90CM SGL LMN CVC CATH
Common Device Name
LT SILICONE CVC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key9413111
Report Number2518902-2019-00077
Device Sequence Number14185402
Product Code LJS
UDI-Device Identifier00884908084276
UDI-Public884908084276
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type User Facility
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2024
Device Model NumberMR28010911
Device Catalogue NumberMR28010911
Device Lot NumberMNKN990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;